MAUDE Adverse Event Report: NEOMEND INC. PROGEL PLEURAL AIR LEAK SEALANT SYRINGE 4 ML PROGEL; SEALANT, POLYMERIZING

NEOMEND INC. PROGEL PLEURAL AIR LEAK SEALANT SYRINGE 4 ML PROGEL; SEALANT, POLYMERIZING
Model Number M-00331
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
The patient had a right thoracotomy/decortication surgery.The surgeon was using several of the progel syringes during the case (pleural air leak sealant).As he began to inject the progel into the chest cavity, one of the syringes broke inside the syringe chamber.He was unable to get any progel out of the tip of the syringe at this point.A few shards from the syringe landed on the sterile drape.The chest cavity was inspected and no syringe shards were found.The syringe was immediately removed from the field and sterility maintained.No harm came to the patient, post-operative chest x-ray does not show foreign body in patient's chest.Fda safety report id # (b)(4).

Brand Name
PROGEL PLEURAL AIR LEAK SEALANT SYRINGE 4 ML PROGEL
Common Device Name
SEALANT, POLYMERIZING
Manufacturer (Section D)
NEOMEND INC.
MDR Report Key12786815
Report NumberMW5105219
Device Sequence Number12156469
Product Code NBE
UDI-Device Identifier00801741010026
UDI-Public(01)00801741010026(17)230101(10)
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Voluntary
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2023
Device Model NumberM-00331
Device Catalogue NumberREF: PGPS002
Device Lot NumberIRFV0030
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Patient SexMale
Patient Weight121 KG
Patient EthnicityNon Hispanic
Patient RaceWhite